Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 30, 2012, 7:52 PM EDT for Martin County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 30, 2012, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WWUS82 KMLB 302352
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT MON JUL 30 2012
FLZ058-059-064-310030-
MARTIN-OKEECHOBEE-ST. LUCIE-
752 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...
* UNTIL 830 PM EDT.
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM COUNTRY
HILLS ESTATES TO 7 MILES NORTHWEST OF PORT MAYACA...MOVING EAST AT
10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT MAYACA...INDIANTOWN. THESE STORMS WILL ALSO AFFECT
PERSONS TRAVELING ALONG HIGHWAYS 441...70...AND 710 IN THE AFFECTED
COUNTIES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8062 2699 8062 2706 8066 2710 8067
2716 8072 2720 8080 2720 8082 2715 8087
2743 8085 2743 8049 2695 8044
TIME...MOT...LOC 2351Z 256DEG 7KT 2732 8076 2707 8067
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:39 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 30, 3:39 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 339 PM EDT MON JUL 30 2012 .DISCUSSION... CURRENT...SHOWERS AND STORMS MOVED ACROSS NORTHERN SECTIONS EARLY AND ARE NOW DIMINISHING THOSE AREAS WITH LARGE OUTFLOW BOUNDARY PUSHING INTO NORTHERN SECTIONS OF BREVARD AND OSCEOLA COUNTIES. EAST COAST SEA BREEZE DRIFTING INLAND OVER THE TREASURE COAST BUT HOLDING CLOSER TO THE COAST IN BREVARD CO AND FLOW STILL HAS A WESTERLY COMPONENT NORTH OF THE CAPE. CLOUDINESS MORE EXTENSIVE ACROSS THE NORTH FROM TROUGH AND ASSOCIATED DEBRIS CLOUDINESS. THROUGH TONIGHT...ADDITIONAL SHOWERS AND STORMS PUSHING ON THE WEST CENTRAL FLORIDA COAST AT MID AFTERNOON...BUT MESO MODELS DIMINISH THIS ACTIVITY AS IT REACHES INLAND WITH AIR MASS ALREADY WORKED OVER FROM EARLIER CONVECTION AND MAIN VORT ENERGY ALOFT SLIDING OFF TO THE NE. AIR MASS HAS BEEN MORE DRY AND SUPRESSED TO THE SOUTH TODAY BUT MESO MODELS INDICATE STORMS DEVELOPING AS THE OUTFLOW AND WEST COAST SEA BREEZE INTERACT WITH EAST COAST SEA BREEZE LATE AFTERNOON THROUGH AROUND SUNSET. WILL KEEP AN ISOLATED POP IN ALL AREAS FOR THIS EVENING. OVERNIGHT MINS GENERALLY MID 70S. TUE INTO THE WEEKEND(FROM PREVIOUS)...UPPER TROUGH ALONG US EASTERN SEABOARD IS ADVERTISED TO MAINTAIN A PRESENCE THROUGH THE UPCOMING WORK WEEK AND WITH THIS THE ATLC SFC RIDGE WL REMAIN DISPLACED SOUTH OF THE FORECAST AREA. WEAK TO MODEST MID (STEERING) LEVEL WINDS GENERALLY OUT OF THE SOUTHWEST THROUGH MIDWEEK WL KEEP A MENTION OF SCT DIURNALLY BASED PRECIP IN THE FORECAST RAINFALL COVERAGE IS SLIGHTLY LOWER THAN NORMAL DUE TO QUESTIONABLE MOISTURE (PWAT). NO SIGNIFICANT MOISTURE FETCH IS CURRENTLY SHOWN DESPITE A SEASONALLY FAVORABLE REGIME IN PLACE OVER THE AREA. THE FIRST OF A COUPLE OF WAVES CURRENTLY EMBEDDED IN THE EASTERLIES MAY INCREASE MOISTURE AROUND NEXT WEEKEND...THE SECOND FEATURE...AN INVEST AREA AT MID OCEAN (AL99) SHOWS POTENTIAL TO DEVELOP ACCORDING TO LATEST GLOBAL SOLUTIONS...MOST OF WHICH CARRY THE FEATURE TO THE CARIB AROUND DAY 9-10. && .AVIATION...A FEW CIG/VSBY REDUCTIONS IN MAINLY SHOWERS NEAR AND NORTH OF I-4 INTO THIS EVENING. MODELS INDICATE ADDITIONAL ISOLD TO SCT SHRA/TSRA FORMATION EAST COAST COUNTIES SOUTHWARD OF KTIX THROUGH SUNSET. && .MARINE...WINDS GENERALLY SOUTH-SOUTHWEST 5-10KT NEAR SHORE AND OCCASIONALLY UP TO 15 KT OFFSHORE...ESP AT NIGHT. SEAS 2-3 FT OR LESS NEAR SHORE AND UP TO 4 FT WELL OFFSHORE. MAIN CONCERN TO BOATERS WILL CONTINUE TO BE OFFSHORE MOVING STORMS EACH DAY LATE AFTERNOON AND EVENING...WITH HIGHEST COVERAGE NORTH OF THE CAPE. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 91 / 20 30 20 30 MCO 75 94 75 94 / 20 30 20 30 MLB 76 89 76 91 / 20 20 20 20 VRB 76 89 75 90 / 20 20 20 20 LEE 75 93 75 94 / 20 40 20 40 SFB 76 94 75 95 / 20 30 20 30 ORL 75 94 75 94 / 20 30 20 30 FPR 76 89 75 90 / 20 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GLITTO IMPACT WX...MOSES
Hazardous weather outlook, Jul 30, 10:52 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1052 AM EDT MON JUL 30 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1052 AM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY HAS DIPPED INTO NORTH FLORIDA THIS MORNING...AND THE UNSTABLE ENVIRONMENT HAS LEAD TO EARLY DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ALONG AND NORTH OF THE INTERSTATE 4 CORRIDOR...WITH COVERAGE EXPECTED TO INCREASE THROUGH THE EARLY AFTERNOON AS ACTIVITY ALONG THE WEST COAST SEA BREEZE MOVES EASTWARDS. IN ADDITION...THE EAST COAST SEA BREEZE WILL DEVELOP AND PUSH INLAND SOUTH OF CAPE CANAVERAL BY THE EARLY AFTERNOON WITH ISOLATED SHOWERS AND THUNDERSTORMS ESPECIALLY WITH HIGHER COVERAGE EXPECTED WHERE THE SEA BREEZE INTERACTS WITH THE LAKE OKEECHOBEE BREEZE. THE HIGHEST COVERAGE WILL OCCUR WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES OVER THE INTERIOR IN THE VICINITY OF THE FRONTAL BOUNDARY ALONG THE INTERSTATE 4 CORRIDOR. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY DOWN BURST WINDS UP TO 50 MPH... DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAIN UP TO 2 INCHES. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS MAY PRODUCE STRONG DOWN BURST WINDS OF 35 TO 45 KNOTS OVER INLAND LAKES AND NEARSHORE ATLANTIC NORTH OF CAPE CANAVERAL THROUGH THE AFTERNOON AND EVENING HOURS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH. .RIP CURRENT IMPACT... A LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RIP CURRENT RISK AT THE EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWN BURST WINDS AND DANGEROUS LIGHTNING STRIKES. AN ELEVATED THREAT OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES WILL CONTINUE AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/MOSES
In the hours before
Special weather statement, Jul 30, 5:26 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
526 PM EDT MON JUL 30 2012
FLZ047-147-302215-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
526 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
* UNTIL 615 PM EDT.
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
MIMS TO TITUSVILLE...PORT SAINT JOHN...AND COCOA...MOVING EAST AT 10
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE KENNEDY SPACE CENTER...CANAVERAL GROVES...
MERRITT ISLAND...AND KENNEDY SPACE CENTER.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2844 8056 2840 8059 2831 8060 2825 8086
2835 8086 2843 8090 2849 8087 2862 8097
2868 8096 2872 8083 2866 8082 2866 8080
2869 8079 2871 8075 2873 8077 2874 8075
2871 8070 2875 8071 2859 8056
TIME...MOT...LOC 2125Z 254DEG 7KT 2863 8084 2856 8078
2835 8079Local storm report, Jul 30, 6:11 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
611 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 5 SSE PLAYALINDA BEACH 28.57N 80.59W
07/30/2012 M47 MPH BREVARD FL OTHER FEDERAL
U.S. AIR FORCE WIND TOWER 110 RECORDED A 41 KT/47 MPH
THUNDERSTORM WIND GUST AT 54 FEET.
0555 PM TSTM WND GST 5 NE PORT CANAVERAL 28.46N 80.53W
07/30/2012 M48 MPH BREVARD FL OTHER FEDERAL
U.S. AIR FORCE WIND TOWER 3 MEASURED A 42 KT/48 MPH
THUNDERSTORM WIND GUST AT 54 FEET.
&&
JCGLocal storm report, Jul 30, 6:35 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
635 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 2 SSW CAPE CANAVERAL 28.37N 80.61W
07/30/2012 M40.00 MPH BREVARD FL MESONET
STATION WU12 RECORDED A THUNDERSTORM WIND GUST OF 35
KT/40 MPH.
0616 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
07/30/2012 M39.00 MPH BREVARD FL ASOS
34 KT/39 MPH THUNDERSTORM WIND GUST AT KMLB.
&&
JCGLocal storm report, Jul 30, 6:39 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
639 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN 1 W PORT SAINT JOHN 28.48N 80.81W
07/30/2012 M3.62 INCH BREVARD FL PUBLIC
PUBLIC REPORTED 3.62 INCHES OF RAIN IN 2 HOURS.
&&
JCGSpecial weather statement, Jul 30, 7:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT MON JUL 30 2012
FLZ058-059-064-310030-
MARTIN-OKEECHOBEE-ST. LUCIE-
752 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...
* UNTIL 830 PM EDT.
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM COUNTRY
HILLS ESTATES TO 7 MILES NORTHWEST OF PORT MAYACA...MOVING EAST AT
10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT MAYACA...INDIANTOWN. THESE STORMS WILL ALSO AFFECT
PERSONS TRAVELING ALONG HIGHWAYS 441...70...AND 710 IN THE AFFECTED
COUNTIES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8062 2699 8062 2706 8066 2710 8067
2716 8072 2720 8080 2720 8082 2715 8087
2743 8085 2743 8049 2695 8044
TIME...MOT...LOC 2351Z 256DEG 7KT 2732 8076 2707 8067Special weather statement, Jul 30, 7:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT MON JUL 30 2012
FLZ058-059-064-310030-
MARTIN-OKEECHOBEE-ST. LUCIE-
752 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN
OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...
* UNTIL 830 PM EDT.
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM COUNTRY
HILLS ESTATES TO 7 MILES NORTHWEST OF PORT MAYACA...MOVING EAST AT
10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT MAYACA...INDIANTOWN. THESE STORMS WILL ALSO AFFECT
PERSONS TRAVELING ALONG HIGHWAYS 441...70...AND 710 IN THE AFFECTED
COUNTIES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8062 2699 8062 2706 8066 2710 8067
2716 8072 2720 8080 2720 8082 2715 8087
2743 8085 2743 8049 2695 8044
TIME...MOT...LOC 2351Z 256DEG 7KT 2732 8076 2707 8067The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:46 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| Jul 30, 4:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Jul 30, 4:47 PM EDT | Special Weather Statement | MLB | Seminole | 43 min |
| Jul 30, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 22 min |
| Jul 30, 5:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jul 30, 5:26 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Jul 30, 6:11 PM EDT | Areal Flood Advisory | MLB | Brevard | 79 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.